Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 192, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 9, 2013, 3:43 PM MDT for Douglas County, Jefferson County, Colorado. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2013, 3:43 PM MDT (21:43 UTC)
- Expired
- Aug 9, 2013, 4:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 57 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:50 PM MDT | HAIL 1 | 3 N Roxborough Park, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
593
WUUS55 KBOU 092143
SVRBOU
COC035-059-092230-
/O.NEW.KBOU.SV.W.0192.130809T2143Z-130809T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
343 PM MDT FRI AUG 9 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JEFFERSON COUNTY IN NORTHEAST COLORADO...
NORTHERN DOUGLAS COUNTY IN NORTHEAST COLORADO...
* UNTIL 430 PM MDT
* AT 342 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROXBOROUGH
PARK...OR 18 MILES SOUTHWEST OF DENVER...MOVING EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HIGHLANDS RANCH...CASTLE ROCK...SOUTHWESTERN LITTLETON...LONE
TREE...ROXBOROUGH PARK...SOUTH PLATTE...LOUVIERS...BEVERLY HILLS...
SURREY RIDGE AND SEDALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3938 10520 3955 10513 3955 10487 3934 10481
TIME...MOT...LOC 2142Z 257DEG 9KT 3948 10511
HAIL...1.00IN
WIND...60MPH
$$
COOPER1 follow-up statement
771
WWUS55 KBOU 092207
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
407 PM MDT FRI AUG 9 2013
COC035-059-092216-
/O.CAN.KBOU.SV.W.0192.000000T0000Z-130809T2230Z/
JEFFERSON CO-DOUGLAS CO-
407 PM MDT FRI AUG 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEFFERSON AND NORTHERN
DOUGLAS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM. MINOR FLOODING OF SMALL
CREEKS...STREAMS AND OTHER LOWLAND AREAS CAN BE EXPECTED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DENVER.
LAT...LON 3938 10520 3955 10513 3955 10487 3934 10481
TIME...MOT...LOC 2203Z 257DEG 9KT 3949 10503
$$
COOPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:28 PM MDT, 15 minutes earlier.
Area forecast discussion, Aug 9, 3:28 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 328 PM MDT FRI AUG 9 2013 .SHORT TERM...MID/UPPER-LEVEL RIDGE OVER THE ROCKY MOUNTAIN REGION NEXT 24 HOURS WITH A NUMBER OF POORLY DEFINED PERTABATIONS ROUNDING THE TOP OF THE RIDGE. MEAN CIRCULATION ABOUT THE RIDGE WILL CONTINUE TO DRAW SUBTROPICAL MOISTURE NORTH OVER COLORADO DURING THE SHORT TERM. ALTHOUGH 600-400 MB SPECIFIC HUMIDITY VALUES ARE PROGGED TO REMAIN GENERALLY AT OR BELOW 5 G/KG...A THRESHOLD OFTEN ASSOCIATED WITH HEAVY RAIN POTENTIAL OVER AND ALONG THE FRONT RANGE. WESTERLY STEERING WINDS WILL CARRY SCATTERED CONVECTION OFF THE HIGH COUNTRY AND OVER THE ADJACENT HIGH PLAINS NEXT SEVERAL HOURS. CIN HAS ALL BUT DISAPPEARED...AND SFC BASED CAPES IN THE 500-1000 J/KG RANGE OVER THE FRONT RANGE AND ON THE PLAINS THIS HOUR. CURRENT INTEGRATED PRECIPITABLE WATER VALUES NEAR THE FRONT RANGE HOVERING AROUND 0.80 INCH...DOWN FROM THE INCH OR SO IPWS OBSERVED YESTERDAY AT THIS TIME. IPW HAVE LEVELED OUT AFTER SLOW RISING THIS MORNING. ABOVE MENTIONED MODELS STILL INDICATE A BROKEN LINE OF T-STORMS TRANSLATING EAST ACROSS THE I-25 URBAN CORRIDOR DURING THE NEXT 3-5 HOURS. ITS POSSIBLE A COUPLE STORMS COULD PASS OVER DENVER INTERNATIONAL AIRPORT SOMETIME BETWEEN 22Z-01Z. GUSTS TO AROUND 30 KTS AND RAINFALL RATES OF 0.30 TO 0.60 INCH PER HOUR POSSIBLE WITH THESE STORMS. CAN/T RULE OUT AN INCH PER HOUR RAIN RATE...BUT STORMS ARE MOVING FASTER TODAY. SO CHANCES OF SEEING A REPEAT OF THE INTENSE RAINFALL THAT FLOODED SE DENVER LAST EVENING NOT AS GREAT. MAY ALSO SEE SOME SMALL HAIL WITH STRONGER STORMS FORMING JUST EAST OF I-25 EARLY THIS EVENING. STORMS WILL CONTINUE TO MOVE EAST ACROSS THE PLAINS...BUT MODELS SHOW THIS CONVECTION DYING OUT ALONG THE WAY. STORMS SHOULD DISSIPATE BEFORE MIDNIGHT WITH CLEARING SKIES REST OF THE NIGHT. MESOSCALE MODELS ALSO INDICATE GUSTY SOUTHERLY LOW-LEVEL FLOW DEVELOPING ON THE PLAINS OVERNIGHT...WITH 15-25KT BNDRY LAYER WINDS DEVELOPING EAST OF THE I-25 CORRIDOR AFTER 06Z. SPEEDS MAY BE A BIT OVERDONE BUT DIRECTION LOOKS GOOD. WINDS ONE REASON FOR THE PATCHY FOG FCSTD IN THE FAR EASTERN ZONES LATE TONIGHT AND EARLY SATURDAY MORNING. ON SATURDAY...STORM CHANCES DECREASE FOR THE MTNS AND ADJACENT HIGH PLAINS EVEN WITH A SIMILAR AMOUNT OF MID/UPPER LEVEL MOISTURE OVER THE REGION. HOWEVER...LOW LEVELS LOOK MUCH DRIER WITH PREVAILING WESTERLY FLOW. STORM CHANCES GREATER FARTHER OUT ON THE PLAINS WHERE 15-25KT BNDRY LAYER FLOW CONTINUES TO ADVECT MOIST/UNSTABLE AIR NORTHWARD. BY LATE AFTERNOON...MODELS INDICATE 1000-1500 J/KG CAPES EAST OF A STERLING-TO-LIMON LINE.. SHEAR NOT ALL THAT GREAT...BUT CHANCE FOR T-STORMS BETTER OUT THAT WAY. TEMPERATURES NEXT 24 HOURS WARM BY A FEW DEGS F WITH HIGHS IN THE LOW/MID 80S ON THE PLAINS AND 60S/70S IN THE HIGH COUNTRY. .LONG TERM...MODELS HAVE THE UPPER RIDGE AXIS OVER COLORADO THROUGH MONDAY NIGHT...WITH WEST-SOUTHWESTERLY FLOW ALOFT TO CONTINUE FOR THE CWA. THE SYNOPTIC SCALE ENERGY REMAINS BENIGN THROUGH MONDAY NIGHT. THE BOUNDARY LAYER FLOW LOOKS PRETTY TYPICAL SATURDAY NIGHT INTO MONDAY. THE GFS HAS SOME EASTERLIES MONDAY AFTERNOON...THE OTHER MODELS DO NOT. FOR MOISTURE...THE GFS HAS QUITE A BIT IN THE MID AND UPPER LEVELS SUNDAY NIGHT THROUGH MONDAY...THE EARLIER PERIODS LOOK DRIER. THE REST OF THE MODELS HAVE OK MOISTURE...BUT NOTHING LIKE THE GFS. ALL OF THEM DO SHOW MONDAY AND MONDAY NIGHT A BIT MORE MOIST THEN SATURDAY NIGHT THROUGH SUNDAY NIGHT. OVER THE WESTERN PLAINS...THE PRECIPITABLE WATER VALUES ARE IN THE 0.50 TO 0.60 INCH RANGE SUNDAY...THEN THE 0.60 TO 0.70 INCH RANGE SUNDAY NIGHT AND MONDAY. THEY ARE IN THE 0.85 TO 1.00 INCH RANGE FOR THE FAR EASTERN PLAINS THROUGH THE PERIODS. THE BOUNDARY LAYER DEW POINT PROGGS HAVE READINGS IN THE 30S TO 40S F OVER THE WESTERN THREE-QUARTERS OF THE CWA SATURDAY NIGHT THROUGH SUNDAY EVENING....WITH SOME 50S OVER THE FAR EAST. THEY INCREASE A BIT MONDAY AND MONDAY NIGHT...WITH 40S F OVER THE WESTERN PLAINS AND FOOTHILLS...AND 50S OVER THE REST OF THE PLAINS. THERE IS SOME CAPE PROGGED OVER THE EASTERN ZONES SATURDAY NIGHT. THERE IS BETTER COVERAGE OF CAPE LATE DAY SUNDAY AND MONDAY...BUT VALUES ARE LOW. THE BEST CAPE IS STILL OVER THE FAR EASTERN BORDER AREA. THE QPF FIELDS SHOW SPARSE COVERAGE AND SLIGHT AMOUNTS SATURDAY EVENING...SAME FOR LATE DAY SUNDAY. THERE IS A TAD MORE LATE DAY MONDAY...BUT STILL NOTHING GREAT AND THE GFS LEADS THE WAY AS USUAL. WILL GO WITH 10-30% POPS SATURDAY EVENING AND LATE DAY SUNDAY. A BIT HIGHER FOR LATE DAY MONDAY. FOR TEMPERATURES...SUNDAY'S HIGHS ARE 0-1.5 C WARMER THEN SATURDAY'S. MONDAY'S HIGHS ARE CLOSE TO SUNDAY'S. FOR THE LATER DAYS...TUESDAY THROUGH FRIDAY...THE UPPER RIDGE AND IT'S AXIS ARE STILL AROUND ...HOWEVER THE FLOW ALOFT OVER THE CWA BECOMES WEST- NORTHWESTERLY MOST OF THE FOUR DAYS. MOISTURE DECREASES A BIT. TEMPERATURES ARE PROGGED TO WARM-UP...ESPECIALLY THURSDAY AND FRIDAY. && .AVIATION...STORMS SLOW TO MOVE OFF THE HIGH TERRAIN...BUT MODELS STILL SHOW A BROKEN LINE OF SHOWERS/T-STORMS MOVING EAST ACROSS THE I-25 URBAN CORRIDOR...INCLUDING THE DENVER METRO AREA...BETWEEN 23Z AND 01Z. CIGS OF 6000-7000 FT AGL WITH PASSING STORMS. VSBYS COULD BRIEFLY LOWER TO 4-5 MILES...BUT CONFIDENCE LOW. MAY ALSO SEE VARIABLE GUSTS TO 28 KTS AND POSSIBILITY SOME SMALL HAIL. SKIES CLEAR AFTER STORMS MOVE OUT THIS EVENING WITH DRAINAGE WINDS SETTING UP. DIA COULD SEE SLY WIND GUSTS TO 20 KTS AFTER MIDNIGHT. TOMORROW...DAY MOSTLY SUNNY/PARTLY CLOUDY WITH DRIER WEST- SOUTHWEST FLOW OVER THE AREA. CHANCE OF STORMS ALSO LOWER TOMORROW WITH 10-20 PCT POPS THAT BEST WE/LL SEE IN THE DENVER METRO AREA LATE IN THE DAY. && .HYDROLOGY...ISOLATED STORMS IN THE MTNS AND NEARBY PLAINS NEXT 3-5 HOURS COULD PRODUCE 0.30 TO 0.60 INCH PER HOUR RAINFALL RATES. STORM MOVEMENTS FASTER TODAY...SO LOWER FLOOD RISK. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BAKER LONG TERM....RJK AVIATION...BAKER
Hazardous weather outlook, Aug 9, 11:30 AM MDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1130 AM MDT FRI AUG 9 2013 COZ030>051-100000- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1130 AM MDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP OVER THE MOUNTAINS AND FRONT RANGE FOOTHILLS EARLY IN THE AFTERNOON...THEN MIGRATE EAST OVER THE NEARBY PLAINS LATE IN THE AFTERNOON. STORMS WILL BE MORE ISOLATED IN COVERAGE FARTHER OUT ON THE NORTHEAST PLAINS WHERE THE ATMOSPHERE WILL BE LESS UNSTABLE. THE STRONGER STORMS FORMING OVER AND NEAR THE FOOTHILLS MAY PRODUCE RAINFALL RATES OF 0.30 TO 0.60 INCH PER HOUR...SMALL HAIL AND WIND GUSTS TO AROUND 30 MPH. STORMS AND SHOWERS WILL LIKELY DISSIPATE IN THE MOUNTAINS AND NEARBY PLAINS BY MID-EVENING AND CLOSER TO MIDNIGHT ON THE FAR NORTHEAST PLAINS...WITH CLEARING SKIES OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SUNDAY WILL FEATURE MOST CONVECTIVE ACTIVITY OVER THE MOUNTAINS AND OVER THE FAR NORTHEASTERN CORNER OF THE STATE. THE NORTHEAST CORNER MAY SEE A FEW STRONGER STORMS EACH AFTERNOON AS IT WILL BE MORE UNSTABLE THAN THE REST OF THE AREA. MAIN IMPACTS WILL BE BRIEF HEAVY RAIN...HAIL AND GUSTY OUTFLOW WINDS. NO SEVERE STRENGTH STORMS ARE EXPECTED AT THIS TIME. MONDAY AND TUESDAY WILL BE COOLER AND WETTER AS A DISTURBANCE MOVES OVERHEAD WHILE A FRONT BRINGS SOME UPSLOPE FLOW....THIS WILL INCREASE SHOWER AND STORM ACTIVITY. WEDNESDAY AND THURSDAY WILL RETURN TO WARMER AND DRIER WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER REPORTS OF HEAVY RAIN OR FLOODING WOULD BE APPRECIATED. BAKER/KOOPMEINER
In the hours before
Special weather statement, Aug 9, 3:36 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 336 PM MDT FRI AUG 9 2013 COZ034-036-092215- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 336 PM MDT FRI AUG 9 2013 AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF TINY TOWN...OR 17 MILES SOUTHWEST OF DENVER...MOVING EAST AT 10 MPH. AN AUTOMATED RAIN GUAGE 5 MILES SOUTHEAST OF EVERGREEN MEASURED ONE HALF INCH OF RAIN IN 15 MINUTES. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... CONIFER...PINE...BUFFALO CREEK AND ASPEN PARK. THE LOWER NORTH FORK BURN AREA MAY ALSO BE IMPACTED BY THESE SLOW MOVING STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL AND HAIL WILL OCCUR WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DENVER. && LAT...LON 3935 10536 3957 10533 3953 10512 3938 10520 TIME...MOT...LOC 2132Z 239DEG 49KT 3954 10519 COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:50 PM MDT | Special Weather Statement | BOU | Denver, Weld | 55 min |
| Aug 8, 7:13 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Denver, Douglas | 3 hr |
| Aug 8, 7:37 PM MDT | Flash Flood Warning | BOU | Arapahoe, Denver, Douglas | 3 hr |
| Aug 9, 3:36 PM MDT | Special Weather Statement | BOU | Jefferson | 39 min |
| Aug 9, 4:22 PM MDT | Special Weather Statement | BOU | Douglas | 38 min |
| Aug 9, 5:13 PM MDT | Special Weather Statement | BOU | Adams | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.